Hail, Terrell
- When
- June 4, 3:40 PM CST to 3:55 PM CST
- Where
- Terrell County, 5 mi NNW of Sanderson
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 30.217, -102.433
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 4, 12:36 PM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CDT TUE JUN 4 2002 STAGE IS SET FOR DEVELOPMENT OF SEVERE WX WITH LOW LEVEL CONVERGENCE MAXIMIZED ACRS ERN NM INVOF SFC LOW. MTRS FROM ROW TO MRF INDICATE DRYLINE IS SHARPENING WHILE WATER VAPOR DEPICTS STRONG SHRTWV ENERGY MVG INTO FAR W TX/S CENTRAL NM MTNS ATTM. AS SUCH EXPECT TSTMS TO CONTINUE DEVELOPING IN NW. VWS/LCLS SUPPORTIVE OF SUPERCELLS WITH TORNADOES ESPECIALLY NRN AREAS WHILE PWS FROM 15Z KMAF SOUNDING FAVORS VERY HEAVY RAIN. SFC LOW TO MOVE S THIS EVENING INTO PB AND EXPECT TO HAVE CLUSTER OF TSTMS ACRS CENTRAL PB WITH ISOLD TO SCT DRYLINE STORMS S INTO LOWER TRANS PECOS INCLUDING BREWSTER COUNTY. UPPER LEVEL TROF AXIS TO HANG BACK WITH MORE SHRTWV ENERGY TMW AND WILL HAVE HIEST POPS S-W. COOLER STILL LOOKS GOOD WED/THUR IN WAKE FRONT/RAIN COOLED AIR. ONLY MINOR CHANGES FROM THURSDAY ON. MAF 65/81/59/85 532 LSA 62/80/57/85 633 6R6 69/84/63/86 433 MRF 57/77/55/76 333 CNM 63/83/60/90 233 .MAF... TX...NONE. NM...NONE.
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-050000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 100 PM CDT TUE JUN 4 2002 THE RISK OF SEVERE WEATHER IS INCREASING FOR TUESDAY AFTERNOON AND EVENING. .SYNOPSIS... AS OF MIDDAY TUESDAY...A VIGOROUS MID AND UPPER LEVEL DISTURBANCE WAS MOVING THROUGH NEW MEXICO. IN ADDITION...A COLD FRONT WAS SURGING SOUTH ACROSS WEST TEXAS...AND EXTENDED FROM NEAR CHILDRESS TEXAS...TO JUST NORTH OF LUBBOCK...TO NORTH OF TATUM NEW MEXICO. A DRYLINE INTERSECTED THE FRONT NEAR MORTON TEXAS...AND EXTENDED SOUTH TO JUST EAST OF HOBBS AND WINK...TO NEAR ALPINE. .SEVERE THUNDERSTORM HAZARDS... AS THE UPPER LEVEL DISTURBANCE APPROACHES...SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP LATE TUESDAY AFTERNOON...AND PERSIST THROUGH THE EVENING HOURS. THESE STORMS WILL LIKELY DEVELOP NEAR THE INTERSECTION OF THE DRYLINE AND THE COLD FRONT...SOMEWHERE WITHIN PROXIMITY TO THE NORTHERN PERMIAN BASIN AND THE PLAINS OF SOUTHEAST NEW MEXICO. THE MOST LIKELY TIME FOR SEVERE WEATHER DEVELOPMENT WILL BE BETWEEN 2 AND 5 PM. THE ATMOSPHERE IS EXPECTED TO BE VERY UNSTABLE...WITH SUFFICIENT WIND SHEAR FOR ORGANIZED SEVERE THUNDERSTORMS. SUPERCELL STORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HOWEVER...STORMS WHICH DEVELOP AND MOVE NEAR THE FRONTAL BOUNDARY ACROSS THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO...WILL HAVE THE POTENTIAL TO PRODUCE A FEW TORNADOES. ADDITIONAL SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE FURTHER SOUTH ALONG THE DRYLINE...FROM THE WESTERN PERMIAN BASIN INTO THE LOWER TRANS PECOS. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE POSSIBILITY OF TORNADOES WILL BE HIGHEST ACROSS THE NORTHERN PARTS OF THE AREA...AN ISOLATED TORNADO CAN NOT BE RULED OUT WITH THIS ACTIVITY...AS IT MOVES ACROSS THE SOUTHERN PERMIAN BASIN AND THE LOWER TRANS PECOS...ESPECIALLY WITHIN A FEW HOURS OF SUNSET AND INTO THE EVENING. THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE ACROSS ALL OF THE AREA TONIGHT. SKYWARN STORM SPOTTERS AND EMERGENCY MANAGERS ACROSS THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND THE LOWER TRANS PECOS...SHOULD REMAIN ALERT...MONITOR THE LATEST DEVELOPMENTS...AND BE READY FOR ACTIVATION TUESDAY AFTERNOON AND EVENING. LINDLEY
The Midland/Odessa radar (KMAF), 193 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
The Texas Department of Transportation relayed a report of high water covering FM2023.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303189, 5303190.